MAUDE Adverse Event Report: AESCULAP AG JAW INS.BIP.MARYLAND DISS.FCPS 5/310MM; REUSABLE INSTRUMENTS

AESCULAP AG JAW INS.BIP.MARYLAND DISS.FCPS 5/310MM; REUSABLE INSTRUMENTS
Model Number PM431R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap ag that a jaw ins.Bip.Maryland diss.Fcps 5/310mm (part # pm431r) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, a tiny piece of the instrument broke off and fell into the patient.The surgeon was able to retrieve the fragment, and then the procedure was continued and successfully completed.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported to aesculap inc.That a jaw ins.Bip.Maryland diss.Fcps 5/310mm (part#: pm431r) was used during a laparoscopic bilateral salpingo-oophorectomy procedure.A tiny part of the jaw insert broke off and fell into the patient.No mention of any delay in surgery.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: at the first sight the instrument shows no defects or damages.We made a visual inspection of the jaw and its ceramic insulation.We found the insulation cracked and damaged at several points.The broken parts were not enclosed.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: without further knowledge about the circumstances we assume, that a too high force was applid on the jaw during surgery.A material failure or a manufacturing error can be excluded.Conclusion and measures / preventive measures: due to the current deviation and according to the explanation above, the root cause of the problem is most probably usage-related.Based upon the investigations results a capa is not necessary.

Brand Name
JAW INS.BIP.MARYLAND DISS.FCPS 5/310MM
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12909239
Report Number9610612-2021-00745
Device Sequence Number4946703
Product Code GEI
UDI-Device Identifier04038653208630
UDI-Public4038653208630
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM431R
Device Catalogue NumberPM431R
Device Lot Number62333808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer11/22/2021
02/08/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/01/2021
03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale